Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 97, NWS Shreveport, LA

April 5, 2005Bossier Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 5, 2005, 11:23 PM CDT for Bossier Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2005, 11:23 PM CDT (04:23 UTC)
Expired
Apr 6, 2005, 12:30 AM CDT
In force
67 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bossier Parish, LA

The radar

The Shreveport radar (KSHV), 26 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 8:25 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 060426
SVRSHV
LAC015-060530-
/O.NEW.KSHV.SV.W.0097.050406T0423Z-050406T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1123 PM CDT TUE APR 5 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA

* UNTIL 1230 AM CDT

* AT 1121 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE  
  HAIL.  THIS STORM WAS LOCATED 15 MILES WEST OF TAYLORTOWN
  AND MOVING EAST AT 45 MPH.

* OTHER STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE ACROSS     
  PORTIONS OF BOSSIER PARISH...MAINLY FROM BENTON NORTHWARD. THESE   
  STORMS HAVE SOME POTENTIAL OF PRODUCING STRONG GUSTY WINDS...IN    
  ADDITION TO LARGE HAIL. 

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
UNTIL 1230 AM CDT.

LAT...LON 3246 9368 3232 9355 3232 9343 3255 9348

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 11:00 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 5, 11:00 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT TUE APR 5 2005

.DISCUSSION...
HAVE UPDATED THE ZONES TO REMOVE THE TORNADO WATCH NUMBER 125 AND INCLUDE
SEVERE THUNDERSTORM WATCH NUMBER 127.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  75  55  70 /  70  30  10  10
MLU  63  74  55  69 /  70  50  20  10
DEQ  57  72  48  67 /  70  50  20  10
TXK  59  74  54  67 /  70  50  20  10
ELD  62  74  53  68 /  70  50  20  10
TYR  58  75  52  70 /  70  10  10  10
GGG  60  75  53  70 /  70  10  10  10
LFK  61  80  52  73 /  70  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

06
Hazardous weather outlook, Apr 5, 12:00 PM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 5 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE
AREA THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM
AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND
EARLY WEDNESDAY. THUNDERSTORMS WILL DEVELOP OVER OKLAHOMA AND NORTH
TEXAS THIS AFTERNOON AND MOVE INTO SOUTHEAST OKLAHOMA AND THE
WESTERN PORTIONS OF NORTHEAST TEXAS BY LATE AFTERNOON. THE STORMS
WILL THEN SPREAD ACROSS THE REMAINDER OF NORTHEAST TEXAS...NORTH
LOUISIANA AND SOUTHWEST ARKANSAS TONIGHT. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH THESE
THUNDERSTORMS. HOWEVER DUE TO STRONG SHEAR...ISOLATED TORNADOES WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 5, 9:50 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             12 NW JACKSONVILLE      32.09N 95.40W
04/05/2005  3.00 INCH        CHEROKEE           TX   BROADCAST MEDIA

            TEA CUP SIZED HAIL FELL AT CHEROKEE LANDING ON THE EAST
            SIDE OF LAKE PALESTINE ON THE SOUTHERN TIP OF THE LAKE
            NEAR THE DAM

0845 PM     HAIL             10 NW JACKSONVILLE      32.07N 95.38W
04/05/2005  0.75 INCH        CHEROKEE           TX   LAW ENFORCEMENT

            PENNY SIZED HAIL FELL IN THE COMMUNITY OF CUNEY

0850 PM     HAIL             5 WNW BULLARD           32.17N 95.40W
04/05/2005  2.75 INCH        SMITH              TX   BROADCAST MEDIA

            GOLFBALL TO BASEBALL SIZED HAIL FELL IN THE COMMUNITY OF
            TEASELVILLE

0850 PM     HAIL             5 W TROUP               32.14N 95.21W
04/05/2005  1.75 INCH        SMITH              TX   LAW ENFORCEMENT

0855 PM     HAIL             5 S TYLER               32.26N 95.30W
04/05/2005  0.88 INCH        SMITH              TX   BROADCAST MEDIA

            NICKEL SIZED HAIL FELL IN FLINT

0855 PM     HAIL             5 S BULLARD             32.07N 95.32W
04/05/2005  0.88 INCH        CHEROKEE           TX   BROADCAST MEDIA

            NICKEL SIZED HAIL FELL AT MOUNT SELMAN

0855 PM     HAIL             BULLARD                 32.14N 95.32W
04/05/2005  1.00 INCH        CHEROKEE           TX   BROADCAST MEDIA

&&

15
Local storm report, Apr 5, 10:23 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             1 N TROUP               32.16N 95.12W
04/05/2005  2.00 INCH        SMITH              TX   LAW ENFORCEMENT

0925 PM     HAIL             2 SE WHITEHOUSE         32.21N 95.20W
04/05/2005  0.88 INCH        SMITH              TX   BROADCAST MEDIA

0930 PM     HAIL             1 N TROUP               32.16N 95.12W
04/05/2005  1.50 INCH        SMITH              TX   BROADCAST MEDIA

            PING PONG BALL SIZED HAIL NEAR TROUP

0935 PM     HAIL             5 W HENDERSON           32.16N 94.88W
04/05/2005  1.75 INCH        RUSK               TX   LAW ENFORCEMENT

            GOLFBALL SIZED HAIL FELL IN THE COMMUNITY OF JOINERVILLE

0935 PM     HAIL             8 W HENDERSON           32.16N 94.93W
04/05/2005  1.00 INCH        RUSK               TX   BROADCAST MEDIA

            QUARTER SIZED HAIL FELL AT TURNERTOWN ON HIGHWAY 64 WEST
            OF HENDERSON

0940 PM     HAIL             HENDERSON               32.16N 94.80W
04/05/2005  1.25 INCH        RUSK               TX   TRAINED SPOTTER

            HALF DOLLAR SIZED HAIL FELL IN DOWNTOWN HENDERSON

0945 PM     HAIL             10 SE HENDERSON         32.05N 94.68W
04/05/2005  0.75 INCH        RUSK               TX   TRAINED SPOTTER

            HAIL FELL ABOUT 10 MILES EAST OF LANEVILLE

0955 PM     HAIL             2 NE HENDERSON          32.18N 94.77W
04/05/2005  1.75 INCH        RUSK               TX   PUBLIC

1000 PM     HAIL             TATUM                   32.31N 94.52W
04/05/2005  2.50 INCH        RUSK               TX   LAW ENFORCEMENT

            TENNIS BALL SIZED HAIL FELL ON THE RUSK COUNTY SIDE OF
            TATUM. HAIL APPARENTLY WAS THROWN OUT OF THE NORTH SIDE
            OF THE SEVERE THUNDERSTORM...SOME 15 MILES OR SO AWAY
            FROM THE MAIN HAIL CORE

&&

15
Local storm report, Apr 5, 10:45 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             5 W CARTHAGE            32.15N 94.42W
04/05/2005  1.75 INCH        PANOLA             TX   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL IN THE SNAP AND CLAYTON COMMUNITIES
            ALONG HIGHWAY 315 WEST OF CARTHAGE

1030 PM     HAIL             CARTHAGE                32.15N 94.34W
04/05/2005  1.75 INCH        PANOLA             TX   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL IN CARTHAGE

&&

15
Local storm report, Apr 5, 10:55 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             GARY CITY               32.03N 94.37W
04/05/2005  1.75 INCH        PANOLA             TX   EMERGENCY MNGR

            GOLF BALL SIZED HAIL FELL IN GARY

1035 PM     TSTM WND DMG     7 WSW CARTHAGE          32.11N 94.45W
04/05/2005                   PANOLA             TX   EMERGENCY MNGR

            FED EX TRUCK BLOWN OVER ON ITS SIDE ALONG HIGHWAY 315
            ABOUT 2 MILES WEST OF THE COMMUNITY OF CLAYTON. NO
            INJURIES.

&&

15
Local storm report, Apr 5, 11:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             TIMPSON                 31.91N 94.40W
04/05/2005  1.00 INCH        SHELBY             TX   BROADCAST MEDIA

            QUARTER SIZED HAIL COVERING THE GROUND IN TIMPSON

&&

15
Local storm report, Apr 5, 11:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1112 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     GALLATIN                31.90N 95.15W
04/05/2005                   CHEROKEE           TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN GALLATIN

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 10:38 PM CDTSevere Thunderstorm WarningSHVDe Soto67 min
Apr 5, 10:47 PM CDTSevere Thunderstorm WarningSHVCaddo58 min
Apr 6, 12:09 AM CDTSevere Thunderstorm WarningSHVBienville51 min
Apr 6, 12:30 AM CDTTornado WarningSHVBienville30 min
Apr 6, 1:58 AM CDTSevere Thunderstorm WarningSHVJackson, Ouachita47 min
Apr 6, 2:38 AM CDTSevere Thunderstorm WarningSHVGrant22 min
Apr 6, 2:44 AM CDTSevere Thunderstorm WarningSHVWinn46 min
Apr 6, 3:12 AM CDTSevere Thunderstorm WarningSHVGrant63 min
Apr 6, 4:09 AM CDTSevere Thunderstorm WarningSHVGrant36 min
Apr 6, 4:30 AM CDTSevere Thunderstorm WarningSHVLaSalle45 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.